Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


just a quick yes or no please!
Jul 10, 2005

Hi, Im a 22 yr old male I had a high risk encounter 5 months ago my last test was 3 1/2 months after exposure, it was negative. My symptoms that have persisted for over 2 months which are: joint pains, itchy eyes, runny nose, nausea, small rash on my hand, muscle pain, twitching, loss of appetite, and the skin on my legs is really sensitive even to clothing. The only thing I do not have is swollen glands. Does this sound like acute retroviral syndrome to you? Do you think I will be positive at the 6 month mark? I never had these symptoms before. Thank you very much from a very worried man.

Response from Dr. Conway

At this stage, I would remind us all that the symptoms of acute retroviral syndrome are quite non-specific and can occur as a result of a number of different conditions, quite apart from HIV. You need to discuss this with your doctor to see if tests that have nothing to do with HIV need to be done to figure out what you have.

With a negative HIV antibody test done over 3 months after the exposure, the likelihood that you have been infected becomes extremely unlikely. This being said, at this stage, I might consider doing another antibody test along with a viral load test and a CD4 count. If none of these are suggestive of HIV infection, you can lay the issue to rest definitively.



Previous
pain on inside of legs
Next
How can you tell when Shingles are spreading to the internal organs?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement